Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Reply
 
Thread Tools
Old 06-09-2006, 09:38 AM   #1  
Junior Member
Thread Starter
 
reneed70's Avatar
 
Join Date: May 2006
Posts: 18

Default Side Effects of Depression Meds

I have been on Lexapro for about a month. I am feeling so much better mentally but to be honest I am feeling the sexual side effects. I have NO interest in sex at all and I've always leaned the other way, having a high sex drive. Plus when we do make love, I find that I can't get there if you know what I mean.
I hate to have to go off the meds when I am feeling so much better about life in general, but we are trying to conceive so I want to "want to", know what I mean? LOL

Thanks for any advice and sorry if this is TMI.

Renee
reneed70 is offline   Reply With Quote
Old 06-09-2006, 09:45 AM   #2  
Senior Member
 
Join Date: May 2003
Location: Ontario's West Coast
Posts: 13,969

S/C/G: 165/147/128

Height: 5'3"

Default

My doctor told me that there are lots of meds to choose from, nobody has to live with unconfortable side effects. Go back and talk to your Doc.
srmb60 is offline   Reply With Quote
Old 06-09-2006, 10:35 AM   #3  
Senior Member
 
fitbyforty's Avatar
 
Join Date: May 2005
Location: Massachusetts
Posts: 740

S/C/G: 185/168/150

Height: 5'8

Default

Wellbutrin is said to have a low risk of sexual side effects.
fitbyforty is offline   Reply With Quote
Old 06-09-2006, 10:39 AM   #4  
Counting down the pounds
 
chaoskitty's Avatar
 
Join Date: Mar 2006
Location: Ohio
Posts: 92

S/C/G: 265/230 (RNY)/147/130

Default

I pretty much had the same problem with Prozac so I switched to Wellbutrin xl. The wellbutrin was okay and the want to came back, but only about as 1/4 as strong as before, so I could take or leave sex. I'd rather be depressed and horny, thank you very much.

Good luck!

kitty
chaoskitty is offline   Reply With Quote
Old 06-09-2006, 11:58 AM   #5  
SAHM
 
neicey1971's Avatar
 
Join Date: May 2006
Location: Louisiana
Posts: 10

S/C/G: 229/221/175

Default

I had the opposite side effects with Prozac and Xanax. It sent my sex drive through the window, to the point the my then husband wasn't enough. It gave me the desire to want other men. I had never cheated before and nor have had the desires to since I've been off the meds.

Guess it reacts differently on everyone.
neicey1971 is offline   Reply With Quote
Old 06-09-2006, 12:27 PM   #6  
Member
 
mommieof2's Avatar
 
Join Date: Nov 2005
Location: NE Texas
Posts: 68

S/C/G: 272.5/266.5/135

Height: 5'6"

Default

Wellbutrin xl has worked wonders on my depression and it has sent my "want" thru the roof!! I am very pleased with Wellbutrin, but like someone else said different meds have different side effects for each person. Talk to your doctor is my advice.

Misty
mommieof2 is offline   Reply With Quote
Old 06-09-2006, 12:39 PM   #7  
Moderator & Happy Chick
 
Leenie's Avatar
 
Join Date: Jun 2001
Location: Northern New Jersey
Posts: 12,120

Height: 5' 10"

Default

Leenie is offline   Reply With Quote
Old 06-09-2006, 01:24 PM   #8  
Senior Member
 
Nicklewise's Avatar
 
Join Date: Apr 2006
Location: Edmonton AB
Posts: 240

S/C/G: 215/191/150

Default

lol, I have been on effexor since feb and it has sent my sex drive into space, to bad I was not really seeing anyone just sleeping with the ex so I could get some relief..lol

Talk to your Dr, and ask for another type of med! Nobody should have to suffer.
Nicklewise is offline   Reply With Quote
Old 06-09-2006, 06:08 PM   #9  
Senior Member
 
trishn222's Avatar
 
Join Date: May 2006
Location: Idaho
Posts: 447

S/C/G: 293/ticker/135

Height: 5'3"

Default

I am on effexor and my sex drive has always been through the roof and it still is. Also if you would beleive exersise usually helps with a sex drive also. (Just another good reason to exersise)
Trish
trishn222 is offline   Reply With Quote
Old 06-10-2006, 12:05 PM   #10  
Angela
 
CJsPrincess816's Avatar
 
Join Date: Jan 2006
Location: Houston, TX
Posts: 118

S/C/G: 275/260/150?

Default

Leenie,

You crack me up!
CJsPrincess816 is offline   Reply With Quote
Old 06-15-2006, 05:53 PM   #11  
The Weight's Coming Off!
 
Ottoette's Avatar
 
Join Date: Dec 2004
Location: Colorado USA
Posts: 337

S/C/G: 245/245/155?

Height: 5' 6"

Default

I dunno about lexapro, but on zoloft, my doc would have me take honeymoons - not take it on Friday and Sat every other week. It REALLY helped!!
Kim
Ottoette is offline   Reply With Quote
Old 06-15-2006, 06:01 PM   #12  
Senior Member
 
cemetarysiren25's Avatar
 
Join Date: Jan 2005
Location: Easton, PA
Posts: 471

Height: 5'9

Default

It's amazing how different meds affect everyone differently. I never had a problem with meds affecting my sex drive. EXCEPT when I went on Effexor. No matter what I tried, I could never have an orgasm, not even "by myself". It was HORRIBLE! As soon as I went off of it, I was back and happier than ever! LOL
cemetarysiren25 is offline   Reply With Quote
Reply


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 01:17 PM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright 2018 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.